# SDR CA010626004

- Difficulty date: May 18, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 952 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2435 · Starter-Generator
- Part: Brushes
- Part number: 230481127
- Condition: Shorted
- Location: Starter Gen
- Component: Starter Gen, Lucas, 23085024
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING OVERHAUL OF REF. STARTER-GEN, DAMAGE TO ACCESS COVER & ONE BRUSH'S SHUNT WIRES FOUND. THIS DAMAGE CONSISTED OF BURNING MARKS ON COVER & BURNT &MELTED STRANDS OF BRAIDED SHUNT WIRES ON BRUSH. APPROX. 1/4 OF TOTAL BRUSH SHYNT WIRES WERE BURNT THROUGH. CAUSE OF THIS IS INCORRECT INST OF COVER ON STARTER-GEN. JOINING BRACKETS OF COVER WERE LOCATED OVER #1 BRUSH, INSTEAD OF OVER A SUPPORT RIB OF BEARING SUPPORT ASSY.THIS ALLOWED BRUSH SHUNT WIRES TO TOUCH COVER & SHORT TO GROUND. CONTINUED OP IN A SHORTED CONDITION CO ULD RESULT IN BRUSH SHUNTS BURNING THROUGH & CAUSING GEN FAILURE: BECAUSE PC-12 IS A SINGLE ENGINE IFR A/C, THE
